CASE REPORT
A Pregnant Developed Cardiac Arrest Due to Anaphylaxis
Uğur Göktaş 1  
,  
İsmail Katı 1,  
Murat Tekin 1,  
 
 
More details
Hide details
1
Yüzüncü Yıl University, Medical Faculty, Department of Anesthesiology, Van, Turkey
Publish date: 2010-01-12
 
Eur J Gen Med 2010;7(1):98–100
KEYWORDS:
ABSTRACT:
We present a pregnant developed cardiac arrest due to a severe anaphylactic reaction to i.v. sulbactam-ampicillin, who had no history of allergy to penicillin and cephalosporin. Ampicillin is one of the most common drugs to elicit a rash, with an overall incidence of 3% to 8%. Five to ten percent of people on ampicillin develop eruptions between the 5th and 14th day following initiation of therapy. The incidence of immediate hypersensitivity reaction or anaphylactic reaction to cephalosporin antibiotics has been estimated at 0.02% and most of these patients have a history of allergy to penicillin and/or adverse reactions to cephalosporins. We present a case of immediate systemic reaction to sulbactam-ampicillin in a pregnant women whom exposed to intravenous sulbactam-ampicillin several times in past. The patient manifested a severe reaction which included anaphylactic shock, requiring orotracheal intubation and epinephrine. In this case, we emphasized the importance of early, fast, effective,and proper cardiac resusitation for anaphylaxis which may improve the prognosis.
CORRESPONDING AUTHOR:
Uğur Göktaş   
Yüzüncü Yıl Üniversitesi Tıp Fakültesi Anesteziyoloji AD 65300 Van, Turkey
eISSN:2516-3507